Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

On the volume of locally conformally flat 4-dimensional closed hypersurface


Authors: Qing Cui and Linlin Sun
Journal: Proc. Amer. Math. Soc. 146 (2018), 759-771
MSC (2010): Primary 53C42; Secondary 53C40
DOI: https://doi.org/10.1090/proc/13855
Published electronically: September 13, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a 5-dimensional Riemannian manifold with $ Sec_M\in [0,1]$ and $ \Sigma $ be a locally conformally flat closed hypersurface in $ M$ with mean curvature function $ H$. We prove that there exists $ \varepsilon _0>0$ such that

$\displaystyle \int _\Sigma (1+H^2)^2 \ge \frac {4\pi ^2}{3}\chi (\Sigma ),$ (1)

provided $ \vert H\vert \le \varepsilon _0$, where $ \chi (\Sigma )$ is the Euler number of $ \Sigma $. In particular, if $ \Sigma $ is a locally conformally flat minimal hypersphere in $ M$, then $ Vol(\Sigma ) \ge 8\pi ^2/3$, which partially answers a question proposed by Mazet and Rosenberg. Moreover, we show that if $ M$ is (some special but large class) rotationally symmetric, then the inequality (1) holds for all $ H$.

References [Enhancements On Off] (What's this?)

  • [1] Thierry Aubin, Some nonlinear problems in Riemannian geometry, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 1998. MR 1636569
  • [2] André Avez, Applications de la formule de Gauss-Bonnet-Chern aux variétés à quatre dimensions, C. R. Acad. Sci. Paris 256 (1963), 5488-5490 (French). MR 0157320
  • [3] Arthur L. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 10, Springer-Verlag, Berlin, 1987. MR 867684
  • [4] David Hoffman and Joel Spruck, Sobolev and isoperimetric inequalities for Riemannian submanifolds, Comm. Pure Appl. Math. 27 (1974), 715-727. MR 0365424, https://doi.org/10.1002/cpa.3160270601
  • [5] W. Klingenberg, Contributions to Riemannian geometry in the large, Ann. of Math. (2) 69 (1959), 654-666. MR 0105709, https://doi.org/10.2307/1970029
  • [6] Laurent Mazet and Harold Rosenberg, On minimal spheres of area $ 4\pi$ and rigidity, Comment. Math. Helv. 89 (2014), no. 4, 921-928. MR 3284299, https://doi.org/10.4171/CMH/338
  • [7] Peter Petersen, Riemannian geometry, 3rd ed., Graduate Texts in Mathematics, vol. 171, Springer, Cham, 2016. MR 3469435
  • [8] A. Pogorelov, A theorem regarding geodesics on closed convex surfaces, Rec. Math. [Mat. Sbornik] N.S. 18(60) (1946), 181-183 (Russian, with English summary). MR 0017557
  • [9] Hong-wei Xu and Zhi-yuan Xu, The second pinching theorem for hypersurfaces with constant mean curvature in a sphere, Math. Ann. 356 (2013), no. 3, 869-883. MR 3063900, https://doi.org/10.1007/s00208-012-0875-0

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C42, 53C40

Retrieve articles in all journals with MSC (2010): 53C42, 53C40


Additional Information

Qing Cui
Affiliation: School of Mathematics, Southwest Jiaotong University, 611756 Chengdu, Sichuan, People’s Republic of China
Email: qingcui@impa.br

Linlin Sun
Affiliation: School of Mathematics and Statistics, Wuhan University, Wuhan 430072, People’s Republic of China
Email: sunll@whu.edu.cn

DOI: https://doi.org/10.1090/proc/13855
Keywords: Closed hypersurface, locally conformally flat, 4-dimensional, rotationally symmetric
Received by editor(s): March 28, 2017
Published electronically: September 13, 2017
Additional Notes: This work was partially supported by the National Natural Science Foundation of China (Grant No. 11601442) and Fundamental Research Funds for the Central Universities (Grant No. 2682016CX114, WK0010000055).
Communicated by: Lei Ni
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society